Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 17, NWS Great Falls, MT

November 26, 2021

NWS Great Falls, MT issued this high wind watch at Nov 26, 2021, 1:40 PM MST. It took effect at Nov 27, 2021, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2021, 1:40 PM MST (20:40 UTC)
In effect from
Nov 27, 2021, 8:00 PM MST
Expired
Nov 27, 2021, 12:23 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

956 
WWUS75 KTFX 262040
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
140 PM MST Fri Nov 26 2021

MTZ009-010-048-271200-
/O.NEW.KTFX.HW.A.0017.211128T0300Z-211129T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
140 PM MST Fri Nov 26 2021

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
EVENING...

* WHAT...Southwest winds 35 to 55 mph, with gusts up to 80 mph 
  possible. Wind gusts up to 100 mph possible along the immediate 
  Rocky Mountain Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From Saturday evening through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be hazardous, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving hazardous, especially for high 
profile vehicles. Know your vehicles limits. If possible, consider 
delaying travel during the period of highest winds or finding an 
alternate route.

&&

$$

MTZ011>013-044>047-049>051-271200-
/O.NEW.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including the following locations: Raynesford, Shelby, Fairfield,
Sunburst, Conrad, Havre, Great Falls, Lewistown, Hays, Brady,
Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide,
Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy,
Whitlash, Winifred, Fort Benton, Belt, and Hobson
140 PM MST Fri Nov 26 2021

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph possible.

* WHERE...Cascade, Fergus, Judith Basin, Blaine, Chouteau, Eastern 
  Pondera, Eastern Teton, Hill, Liberty and Toole Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Moldan
2 follow-up statements
100 
WWUS75 KTFX 270952
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
252 AM MST Sat Nov 27 2021

MTZ009-010-048-272300-
/O.UPG.KTFX.HW.A.0017.211128T0300Z-211129T0300Z/
/O.NEW.KTFX.HW.W.0015.211128T0300Z-211129T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
252 AM MST Sat Nov 27 2021

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST 
SUNDAY...

* WHAT...Southwest winds 35 to 55 mph, with gusts up to 80 mph 
  possible. Wind gusts up to 100 mph possible along the immediate 
  Rocky Mountain Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 8 PM this evening to 8 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Blowing dust may reduce visibility over the 
  plains.

$$

MTZ011>013-044>047-049>051-272300-
/O.CON.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including the following locations: Raynesford, Shelby, Fairfield,
Sunburst, Conrad, Havre, Great Falls, Lewistown, Hays, Brady,
Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide,
Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy,
Whitlash, Winifred, Fort Benton, Belt, and Hobson
252 AM MST Sat Nov 27 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph possible.

* WHERE...Cascade, Fergus, Judith Basin, Blaine, Chouteau, Eastern 
  Pondera, Eastern Teton, Hill, Liberty and Toole Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Areas of blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Pierce
135 
WWUS75 KTFX 271923
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1223 PM MST Sat Nov 27 2021

MTZ012-050-281200-
/O.UPG.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/
/O.EXB.KTFX.HW.W.0015.211128T0900Z-211129T0700Z/
Cascade-Judith Basin-
Including the following locations: Raynesford, Stanford, Cascade,
Great Falls, Hobson, and Belt
1223 PM MST Sat Nov 27 2021

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MST 
SUNDAY NIGHT...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are 
  expected.

* WHERE...Cascade and Judith Basin Counties.

* WHEN...From 2 AM Sunday to Midnight MST Sunday Night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel will be difficult, especially for high 
  profile vehicles or those pulling trailers. Blowing dust could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011-013-044>047-049-051-281200-
/O.UPG.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/
/O.EXB.KTFX.HW.W.0015.211128T1500Z-211129T0700Z/
Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Fergus-
Including the following locations: Fairfield, Hays, Harlem,
Carter, Shelby, Sunburst, Rudyard, Rocky Boy, Whitlash, Havre,
Winifred, Grass Range, Lewistown Divide, Dutton, Chester, Fort
Benton, Lewistown, Chinook, Conrad, Big Sandy, and Brady
1223 PM MST Sat Nov 27 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO MIDNIGHT MST 
SUNDAY NIGHT...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are 
  expected.

* WHERE...Fergus, Blaine, Chouteau, Eastern Pondera, Eastern Teton, 
  Hill, Liberty and Toole Counties.

* WHEN...From 8 AM Sunday to Midnight MST Sunday Night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel will be difficult, especially for high 
  profile vehicles or those pulling trailers. Blowing dust could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ009-010-048-281200-
/O.EXT.KTFX.HW.W.0015.211128T0300Z-211129T0700Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
1223 PM MST Sat Nov 27 2021

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 
MIDNIGHT MST SUNDAY NIGHT...

* WHAT...Southwest winds 40 to 60 mph, with gusts up to 80 mph, are 
  expected. Wind gusts to around 100 mph are possible along the 
  immediate Rocky Mountain Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 8 PM this evening to Midnight MST Sunday Night.

* IMPACTS...Isolated power outages are expected. Travel will be 
  hazardous, especially for high profile vehicles or those pulling 
  trailers. Blowing dust could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving hazardous, especially for high 
profile vehicles. Know your vehicles limits. If possible, consider 
delaying travel during the period of highest winds or finding an 
alternate route.

&&

$$

Moldan

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 26, 10:46 AM MST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 26, 10:46 AM MST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1046 AM MST Fri Nov 26 2021

...Aviation Section Updated...

.SYNOPSIS...

Above seasonal average temperatures and breezy wind
conditions continue across the region. Winds are expected to
decline beginning Saturday, but will gradually increase through
the remainder of the weekend. Precipitation will be limited and
restricted to areas of higher elevation along the Rocky Mountain
Front, where some light snow is possible.

&&

.Morning Update...

No major changes made to the on-going forecast this morning,
outside of updating hourly temperatures to account for the mild
overnight lows observed across the plains of Central and North
Central Montana due to continuous mixing. Otherwise the forecast
is on track, with the High Wind Warning for the Rocky Mountain
Front and Eastern Glacier County continuing until noon today.
Winds across these areas, especially in the Cut Bank Area, have
either been sustained or gusting at High Wind criteria for much of
the morning hours so far. Am concerned that winds may gust near
or slightly above High Wind criteria past the noon expiration and
up until 2pm in the Cut Bank area; however, will allow the High
Wind Warning to expire at noon as these gusts would be infrequent
in nature if they do occur. - Moldan

&&

.AVIATION...
1046 AM MST Fri Nov 26 2021 (26/18Z TAF period)

VFR conditions prevail throughout the region, though widespread mtn
obscurations with mountain snow showers can be expected associated
with disturbances moving through the fast westerly flow aloft. Winds
are currently peaking and will begin diminishing particularly so
between 22z this afternoon and 01z this evening. The strongest winds
remain along the Rocky Mountain Front and immediately east
downslope.

KWYS TAF will not be issued until airport operations resume next
spring.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 415 AM MST Fri Nov 26 2021/

Friday morning through Saturday...Zonal flow will
persist through early Saturday ahead of weak ridging, generating
gusty westerly winds that are expected to continue through Friday.
Current high wind warnings have been issued for the Rocky
Mountain Front and much of the North-Central Plains, but will
likely be allowed to expire as winds begin to decline below high
warning criteria. Nevertheless, due to the gusty winds, high
temperatures are not expected to change much in regards to the
previous day and remain well above seasonal averages. Areas along
Marias Pass can expect to see 2 to 4 inches of snow; however, due
to the minimal areal coverage, a winter weather highlight will not
be issued at this time.

Sunday through next Thursday...Surface winds across the region
gradually increase beginning early morning hours Sunday and through
the evening as a shortwave passes over. Strongest winds appear to be
over the Rocky Mountain Front and around Central Plains. In
accordance to both the GFS and the NAM, there is low confidence that
a high wind warning will be needed for Sunday, as 700mb winds
showcase 90 mph winds aloft, which the models don't show mixing down
to the surface. High pressure ridging is expected to build over the
Continental Divide early Sunday, extending into far northern Canada.
The dry pattern will continue, limiting precipitation to areas of
higher elevation along the Rocky Mountain Front. - Pierce

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  35  51  46 /  20  10  10  10
CTB  48  27  46  40 /  20   0   0  10
HLN  52  35  50  38 /  20  20  30  10
BZN  51  28  48  30 /  20  20  20  10
WYS  35  15  36  23 /  20  20  30  20
DLN  49  29  47  32 /  10  10  10   0
HVR  53  27  45  34 /  20  10  10  20
LWT  54  33  48  37 /  30  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

High Wind Warning until noon MST today Eastern Glacier...
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.